Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 83, NWS Morristown, TN

June 3, 2000Bledsoe County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 3, 2000, 2:13 PM CDT for Bledsoe County, Tennessee. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2000, 2:13 PM CDT (19:13 UTC)
Expired
Jun 3, 2000, 2:30 PM CDT
In force
17 min
Issued by
NWS Morristown, TN
Area
Whole counties

County Bledsoe County, TN

The radar

The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 329 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
329 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

957 
WUUS54 KMRX 031914
SVRMRX
TNC007-031930-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
213 PM CDT SAT JUN 3 2000

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLEDSOE COUNTY IN EASTERN TENNESSEE

* UNTIL 230 PM CDT

* AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM NEAR PALIO...OR 15 MILES SOUTHWEST OF           
  PIKEVILLE...MOVING EAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRAYTON AROUND 230 PM CDT

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
  WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND
  BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST.
  HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS.
  VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING.

SEEK A STURDY SHELTER IMMEDIATELY

$$

LAT...LON 3553 8539 3536 8535 3538 8504 3560 8508

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:57 PM CDT, 16 minutes earlier.

Area forecast discussion, Jun 3, 1:57 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
257 PM EDT SAT JUN 3 2000

COLD FRONT WAS FROM TRI TO OQT TO WEST OF CHA THIS AFTERNOON. STRONG
TO ISOLATED SEVERE THUNDERSTORMS WERE REPORTED ALONG AND JUST AHEAD
OF THIS BOUNDARY. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8
PM FOR THE FAR EASTERN MOST SECTIONS OF VIRGINIA AND NORTH CAROLINA
MOUNTAINS. MAIN THREAT WILL BE DAMAGING WET-DOWNBURST AND MARGINAL
SEVERE HAIL.

AREAS OF FOG ARE POSSIBLE TONIGHT DUE TO THE RECENT RAINS.

FRONT WILL MOVE EAST AND BECOME NEARLY STATIONARY ALONG THE SPINE OF
THE APPALACHIAN MOUNTAINS. MODELS SHOW AN INVERTED TROUGH REMAINING
OVER THE FAR EASTERN MOUNTAINS COUNTIES FOR SUNDAY WHICH WILL ACT
AS A FOCUS FOR THUNDERSTORM DEVELOPMENT.  ALSO...CAPES OF 1500 TO
2000 AND LIFTED INDICES OF -3 TO -6 ARE ANTICIPATED...SO ANTICIPATE
ANOTHER ROUND OF MAINLY AFTERNOON AND EVENING STORMS AGAIN TOMORROW.
BEST CHANCE WILL BE OVER THE EASTERN SECTIONS.

FOR MONDAY...ANOTHER COLD FRONT SWEEPS INTO THE NORTHERN SECTIONS OF
THE FORECAST AREA ACCOMPANIED WITH A FAIRLY STRONG SHORT-WAVE THAT
DIVES INTO THE OHIO VALLEY AND CENTRAL APPALACHIANS. GREATEST
DYNAMICS WILL BE OVER THE NORTHERN SECTIONS...BUT FEEL A GOOD
CHANCE OF STORMS EXISTS AREA-WIDE...ESPECIALLY BY LATE AFTERNOON.
SOME OF THESE STORMS COULD BE SEVERE AS WELL.

PLAN ON COMPROMISING ON GUIDANCE TEMPERATURES.  THE FOLLOWING NUMBERS
ARE FOR COORDINATION PURPOSES ONLY:

FCSTID = 15
CHA   66  87  66  87 /  40  30  30  50
TYS   63  85  63  83 /  30  30  30  50
TRI   60  83  61  79 /  30  40  30  50
OQT   63  85  63  83 /  30  30  40  50

.MRX...
NC...NONE.
TN...NONE.
VA...NONE.

DH

In the hours before

Special weather statement, Jun 3, 8:15 AM CDT, 5 hours 58 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-032200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
915 AM EDT SAT JUN 3 2000

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON...

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS EAST
TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH
CAROLINA. THE MAIN THREATS FROM THESE STORMS WILL BE THE POSSIBILITY
OF STRONG DAMAGING WINDS AND HEAVY RAINFALL WHICH COULD CAUSE
FLOODING OF LOCALIZED AREAS.

A WEAK COLD FRONT WAS LOCATED ACROSS EAST TENNESSEE THIS MORNING AND
IS EXPECTED TO BE THE FOCAL POINT FOR SCATTERED THUNDERSTORM
DEVELOPMENT THIS AFTERNOON. A FEW THUNDERSTORMS COULD PRODUCE STRONG
DAMAGING DOWNBURST WINDS...AS WELL AS HEAVY RAINFALL WHICH COULD
CAUSE FLOODING OF LOCALIZED AREAS.

STAY TUNED TO NOAA WEATHER RADIO OR YOU FAVORITE MEDIA OUTLET FOR
THE LATEST STATEMENTS AND POSSIBLE WARNINGS ON THIS POTENTIALLY
SEVERE WEATHER SITUATION.

DMG/DH
Local storm report, Jun 3, 12:30 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
130 PM EDT SAT JUN 3 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0126 PM    KARNS                     TN   1.00 INCH HAIL
06/03/00   KNOX                           REPORTED BY DISPATCH
Local storm report, Jun 3, 1:50 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
250 PM EDT SAT JUN 3 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0215 PM    LIMESTONE                 TN   WIND DAMAGE
06/03/00   WASHINGTON                     REPORTED BY HIGHWAY DEPT
                                          TREES DOWN

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 12:05 PM CDTSevere Thunderstorm WarningMRXKnox40 min
Jun 3, 12:24 PM CDTSevere Thunderstorm WarningMRXBlount51 min
Jun 3, 12:45 PM CDTSevere Thunderstorm WarningMRXBledsoe30 min
Jun 3, 12:58 PM CDTSevere Thunderstorm WarningMRXWashington47 min
Jun 3, 1:07 PM CDTSevere Thunderstorm WarningMRXMeigs, Rhea28 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.